Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 48, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at May 17, 2020, 3:55 AM EDT. It took effect at May 17, 2020, 12:00 PM EDT. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2020, 3:55 AM EDT (07:55 UTC)
- In effect from
- May 17, 2020, 12:00 PM EDT
- Expired
- May 19, 2020, 9:39 PM EDT
- In force
- 58 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
045 WHUS71 KCLE 170755 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 355 AM EDT Sun May 17 2020 LEZ142>145-171800- /O.NEW.KCLE.SC.Y.0048.200517T1600Z-200518T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 355 AM EDT Sun May 17 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet expected. * WHERE...Portions of central and western Lake Erie. * WHEN...From noon today to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The largest waves are expected east of The Islands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
11 follow-up statements
619 WHUS71 KCLE 171359 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 959 AM EDT Sun May 17 2020 LEZ142>145-172200- /O.CON.KCLE.SC.Y.0048.200517T1600Z-200518T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 959 AM EDT Sun May 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet expected. Waves occasionally around 6 feet. * WHERE...Portions of central and western Lake Erie. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
147 WHUS71 KCLE 171951 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 351 PM EDT Sun May 17 2020 LEZ142>145-180400- /O.EXT.KCLE.SC.Y.0048.000000T0000Z-200518T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 351 PM EDT Sun May 17 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT MONDAY... * WHAT...East winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet. * WHERE...Portions of central and western Lake Erie. * WHEN...Until 4 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
309 WHUS71 KCLE 180158 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 958 PM EDT Sun May 17 2020 LEZ142>145-181000- /O.EXT.KCLE.SC.Y.0048.000000T0000Z-200519T2000Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 958 PM EDT Sun May 17 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT TUESDAY... * WHAT...East winds 15 to 20 knots with gusts up to 30 knots and waves 3 to 5 feet. * WHERE...Portions of central and western Lake Erie. * WHEN...Until 4 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
517 WHUS71 KCLE 180757 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 357 AM EDT Mon May 18 2020 LEZ146>149-181600- /O.EXB.KCLE.SC.Y.0048.200518T1900Z-200519T0800Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 357 AM EDT Mon May 18 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EDT TUESDAY... * WHAT...East winds 15 to 20 knots becoming northeast this afternoon. Waves building to 3 to 6 feet. * WHERE...Portions of central Lake Erie. * WHEN...From 3 PM this afternoon to 4 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142>145-181600- /O.EXT.KCLE.SC.Y.0048.000000T0000Z-200520T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 357 AM EDT Mon May 18 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT TUESDAY... * WHAT...East winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...Portions of central and western Lake Erie. * WHEN...Until 10 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
718 WHUS71 KCLE 181404 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1004 AM EDT Mon May 18 2020 LEZ142>145-182215- /O.CON.KCLE.SC.Y.0048.000000T0000Z-200520T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 1004 AM EDT Mon May 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT TUESDAY... * WHAT...East winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...Portions of central and western Lake Erie. * WHEN...Until 10 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ146>149-182215- /O.CON.KCLE.SC.Y.0048.200518T1900Z-200519T0800Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1004 AM EDT Mon May 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EDT TUESDAY... * WHAT...East winds 15 to 20 knots becoming northeast this afternoon. Waves building to 3 to 6 feet. * WHERE...Portions of central Lake Erie. * WHEN...From 3 PM this afternoon to 4 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
691 WHUS71 KCLE 181943 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 343 PM EDT Mon May 18 2020 LEZ146>149-190345- /O.CON.KCLE.SC.Y.0048.000000T0000Z-200519T0800Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 343 PM EDT Mon May 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WHAT...Northeast winds 15 to 25 knots. Waves 3 to 6 feet. * WHERE...Portions of central Lake Erie. * WHEN...From through 4 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142>145-190345- /O.CON.KCLE.SC.Y.0048.000000T0000Z-200520T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 343 PM EDT Mon May 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT TUESDAY... * WHAT...East winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...Portions of central and western Lake Erie. * WHEN...Until 10 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
742 WHUS71 KCLE 190144 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 944 PM EDT Mon May 18 2020 LEZ146>149-190800- /O.CON.KCLE.SC.Y.0048.000000T0000Z-200519T0800Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 944 PM EDT Mon May 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WHAT...East winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 6 feet. * WHERE...Portions of central Lake Erie. * WHEN...Until 4 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142>145-190945- /O.CON.KCLE.SC.Y.0048.000000T0000Z-200520T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 944 PM EDT Mon May 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT TUESDAY... * WHAT...East winds 15 to 25 knots with gusts up to 35 knots and waves 3 to 6 feet. * WHERE...Portions of central and western Lake Erie. * WHEN...Until 10 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
145 WHUS71 KCLE 190753 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 353 AM EDT Tue May 19 2020 LEZ146>149-191600- /O.EXT.KCLE.SC.Y.0048.000000T0000Z-200520T0200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 353 AM EDT Tue May 19 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 knots with gusts up to 30 knots and waves 3 to 6 feet. * WHERE...Portions of central Lake Erie. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142>145-191600- /O.CON.KCLE.SC.Y.0048.000000T0000Z-200520T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 353 AM EDT Tue May 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 knots with gusts up to 30 knots and waves 3 to 6 feet. * WHERE...Portions of central and western Lake Erie. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
945 WHUS71 KCLE 191413 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1013 AM EDT Tue May 19 2020 LEZ142>149-192215- /O.CON.KCLE.SC.Y.0048.000000T0000Z-200520T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1013 AM EDT Tue May 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...East winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 5 feet. * WHERE...Portions of central and western Lake Erie. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
160 WHUS71 KCLE 191935 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 335 PM EDT Tue May 19 2020 LEZ142>149-200200- /O.CON.KCLE.SC.Y.0048.000000T0000Z-200520T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 335 PM EDT Tue May 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...East winds 15 to 25 knots with gusts up to 35 knots and waves 3 to 6 feet. * WHERE...Portions of central and western Lake Erie. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
076 WHUS71 KCLE 200139 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 939 PM EDT Tue May 19 2020 LEZ142>149-200245- /O.CAN.KCLE.SC.Y.0048.000000T0000Z-200520T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 939 PM EDT Tue May 19 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have subsided this evening so the Small Craft Advisory has been cancelled. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 17, 1:40 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 17, 1:40 AM EDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
140 AM EDT Sun May 17 2020
.SYNOPSIS...
Low pressure will develop in Iowa tonight as high pressure over
Ontario moves to Quebec. A warm front extending east from the
low will move into the Ohio Valley by Sunday morning. The warm
front will move into northern Ohio Sunday as the low strengthens
near Chicago. Sunday night the low will reach near Toledo and
then stall as a cold front extending south from the low drifts
slowly east across the state Monday.
&&
.NEAR TERM /THROUGH TODAY/...
Only minor tweaks made to the hourly temperatures and cloud
cover to reflect current trends.
Took a deeper look at the flooding potential for Sunday but
having a hard time finding a good focus for the heavier
rainfall. The warm front will be near the lakeshore late
afternoon/evening and may become a focus but confidence in an
area seems too low to go with a flood watch at this time. later
shifts, probably the day shift, may be able to see a mesoscale
feature to focus the thunderstorms and attempt to do a short
fused flood watch. The better chances for flooding look to be
late Sunday night into Monday.
Previous Discussion...
High pressure nosing into the region from the north will keep
the region dry this evening. Overnight models begin to develop
low pressure in Iowa along a frontal boundary that extends into
southern Ohio. Another low will be moving east through the lower
Mississippi Valley. By early Sunday morning, flow into the Ohio
Valley will turn southerly as both lows act in concert to pump
GLFMX moisture into the Ohio Valley and overrun the warm front.
This will spread increasing moisture into the area. Expect the
first half of the night to be dry however after midnight/towards
morning, brought chance pops into the western counties and
slight chance most elsewhere for scattered/widely scattered
showers. Sunday the warm front will lift north into the area.
The best overrunning should shift north of the area although
then NAM shows CAPES of 1000-1500J/kg moving into the area in
the warm sector by mid/late afternoon. Main concern Sunday will
be with the potential for developing a few severe thunderstorms
during that period of greatest instability. Will have chance
pops most places in the morning with likely pops northwest
closer to the low and where moisture should be best. For the
remainder of the day, showers and thunderstorms associated with
the system cold front should remain mostly to our west with
mainly scattered showers and thunderstorms associated with the
warm front across northern Ohio into nwrn PA. Will have likely
pops most places. Sunday night followed the NAM timing which is
slower with the progression of the system. Looking at 3 hourly
QPF, the NAM looks to bring two swaths of precip into the area,
the first through the evening as a weakening line of convection
that reaches the central lakeshore around midnight. At that time
the second line associated more with the low and cold front
will move in from the west. Heavy rain will be most possible
with this line as it drifts in and likely stalls across the
western half of the area. Flood watch may be needed over the
next 24 hours. QPF at this point through Monday approach 2
inches across the western half of the area with 2.5 to 3 inches
possible through Monday night . Nern Ohio and nwrn PA could also
see excessive rainfall Monday into Tuesday. Highs Tuesday from
the 60s far north to near 80 far south.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
The slower trend continues into the short term with the upper level
low centered near Chicago at 12Z Monday. The position of this upper
low with deep southerly flow in advance of it will focus deep
moisture from the gulf with PW values of 1.50-2.00 inches north into
the area on Monday. A slow moving north to south oriented band of
precipitation is expected to develop as the cold front slowly wraps
in from the west. Training is likely along this boundary as the
orientation of the rain is aligned parallel to the front. A swath of 1-
1.50" of rain is likely with locally higher amounts possible. Where
this occurs on saturated soils, flooding may become a problem. The
placement remains somewhat in question with the heaviest amounts
trending westward. Have raised pops Monday through Tuesday as bands
of rain continue while the upper level low drifts to the Ohio Valley
through Monday night then continues to the Tennessee Valley Tuesday
night. A Flood Watch will likely be needed for a portion of the area
but will wait to issue as we refine timing. As east to northeast
winds develop to the north of the surface low again on Tuesday,
lakeshore flooding may re-develop along the western shoreline of
Lake Erie. See the marine section below for details. Highs in the
mid to upper 60s on Monday will dip back closer to 60 with cooler
flow off the lake resuming.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Confidence in the extended forecast is below normal as models have
shown inconsistencies with the location of the upper level low. Some
drying is expected Wednesday with precip possibly shifting back
north on Thursday depending on the position of the upper low. Will
carry chance to slight chance pops through much of the extended to
account for that. A general warming trend can be expected by week's
end.
&&
.AVIATION /06Z Sunday THROUGH Thursday/...
Low pressure will be just southwest of Chicago by midday today
with a warm front extending eastward across northern OH/nw PA.
As lift with this approaching warm front increases, a few
showers and isolated MVFR conditions could break out after 09Z.
Showers will increase in coverage as we head toward midday and
early afternoon with that front. There is question on how far
north the warm front will get with a slower motion to this
system than previously forecast. This will impact wind direction
with easterly flow continuing north of the front and south-
southeast winds on the warm side of the front. Could also see
some TSRA break out in peak heating of the day. Again confidence
is low on exact placement. Could very well have brief IFR
conditions surrounding those thunderstorms. Therefore cast a
wide net with PROB30 groups. After sunset, focus shifts to the
western terminals as an area of heavy rain and embedded
thunderstorms with lower cigs/vsby slowly approach western OH.
Outlook...An extended period of non-VFR through Tuesday with
areas of non-VFR still possible into Wednesday or Thursday.
&&
.MARINE...
Several windows of Lakeshore Flooding will be possible this week.
The first is underway tonight and tomorrow and the Lakeshore Flood
Watch has been upgraded to a Warning along the western shoreline of
Lake Erie. Northeast winds are expected to increase to 15 to 20
knots tonight and shift to easterly on Sunday. Easterly winds will
continue on the lake until the warm front lifts north which has
trended slower with time. A peak in water levels is expected
overnight with a secondary peak expected late Sunday
afternoon/evening. A Small Craft Advisory may also be needed Sunday
afternoon and evening mainly west of Cleveland, but could possibly
be needed along the whole Ohio shoreline depending on wind
direction.
Low pressure will approach Lake Erie Sunday night and Monday before
slowly drifting southeast through mid-week. This will result in
another prolonged window of east to northeast flow, possible
lakeshore flooding and the potential for Small Craft Advisories,
especially Tuesday and Wednesday. The pressure gradient and winds
are expected to weaken Thursday and Friday with improving
conditions.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Lakeshore Flood Warning until 10 PM EDT this evening for
OHZ003-007>009.
PA...None.
MARINE...None.
&&
SYNOPSIS...TK
NEAR TERM...TK/MM
SHORT TERM...KEC
LONG TERM...KEC
AVIATION...Oudeman
MARINE...KECHazardous weather outlook, May 16, 5:32 PM EDT, 10 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 532 PM EDT Sat May 16 2020 OHZ003-007>009-172145- Lucas-Ottawa-Sandusky-Erie- 532 PM EDT Sat May 16 2020 ...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 10 PM EDT SUNDAY... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. Strong to severe thunderstorms are possible Sunday afternoon and evening. There is the potential for significant rainfall Sunday night which would increase the risk for localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ006-010>014-017>023-027>033-036>038-047-089-PAZ001>003-172145- Wood-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 532 PM EDT Sat May 16 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe thunderstorms are possible Sunday afternoon and evening. There is the potential for significant rainfall Sunday night which would increase the risk for localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-172145- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 532 PM EDT Sat May 16 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 2:38 PM EDT | Flood Watch | CLE | Ashland, Crawford, Cuyahoga, Erie, Hancock, Huron and 13 more | 45 hr |
| May 17, 3:30 PM EDT | Special Weather Statement | CLE | Wayne | 30 min |
| May 17, 4:06 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 39 min |
| May 17, 4:09 PM EDT | Special Weather Statement | CLE | Medina | 36 min |
| May 17, 4:22 PM EDT | Areal Flood Advisory | CLE | Ashland | 3 hr |
| May 17, 4:44 PM EDT | Special Weather Statement | CLE | Lorain | 46 min |
| May 17, 4:55 PM EDT | Special Weather Statement | CLE | Lorain | 35 min |
| May 17, 7:10 PM EDT | Special Weather Statement | CLE | Cuyahoga | 35 min |
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.